It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • diovan/Valsartan and chest pain /tachycardia

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-02-2007, 02:47 PM   #1
    kat4show
    Junior Member
    (female)
     
    kat4show's Avatar
     
    Join Date: Aug 2007
    Location: orange, CA, USA
    Posts: 11
    kat4show HB User
    diovan/Valsartan and chest pain /tachycardia

    Has anyone experienced palpitations, a tachycardia >120 and chest pain from this drug?
    I am [removed] very active and an avid tennis player, and never have had anything at all like this from medication. Within 2 hrs. of taking 160mg and even reducing it to 80mg, this starts. I ended up in the ER after 2 weeks of this. It was intolerable and very frightening.
    I cannot find anywhere, that anyone else has experieinced this, with this class of drugs. Would anyone know if all the ARBs would have the same side effects ? I was also on Toprol XL 200mg but this didn't lower my BP at all.

    Last edited by mod-anon; 08-02-2007 at 10:30 PM. Reason: peer sharing only

     
    Sponsors Lightbulb
       
    Old 08-02-2007, 04:32 PM   #2
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: diovan/Valsartan and chest pain /tachycardia

    Hi kat,

    I have recently tried two drugs from this drug class, Diovan and Micardis.
    I started out with 80mg of Diovan. In the course of the first week of use, I experienced typical allergic reactions. When informed of my apparent allergy to this drug, the physician increased the dose to 160mg. Go figure. I found the 160mg intolerable after just one dose. Micardis was then tried with similar results.

    My allergy symptoms to these two drugs included skin rash from head to toe, flushing, dermatological problems (sores) on face and scalp, edema (feet & ankles only), chest tightness, severe breathing difficulties and transient paralysis of lower extremities. I did not have tachycardia on either of these two medications. When started on 50mg of HCTZ on top of the regular 25mg Spironolactone, I experienced tachycardia for several days, with resting heart rate ranging between 110 - 105 bpm. I'd had a pretty bad edema, caused by my CCB. The HCTZ was prescribed to help with that.

    Scared, I stopped the HCTZ after a few days (left a message for the dr. informing him). After taking my last pill, mild but constant piercing (left) chest pain followed and lasted several hours. As I mentioned, I had discontinued my CCBs due to edema one week prior, which may have played a role in bringing on the tachycardia and subsequent chest pain. (Back on the CCB now). Bottom line: I had the same reaction you did, with a different drug.

    Do you have an underlying medical condition? Are you on other meds? You don't need my advice to discontinue the drug. You know there are other options. Don't take chances with your health.
    As for the remaining ARBs, I've heard a lot of good things about AVAPRO. It's worth checking out. I'd be willing to try it in the future.

    PS I just read your other post and agree with you in that I never want to experience it again. Please let us know if you're Ok with the new drug. What are you taking it for? BP?

    Flowergirl

    Last edited by flowergirl2day; 08-02-2007 at 05:40 PM. Reason: Adding ps

     
    Old 08-13-2007, 05:53 PM   #3
    hopesprings2
    Inactive
    (female)
     
    Join Date: Jul 2007
    Location: NEVADA ,MISSOURI USA
    Posts: 1,080
    hopesprings2 HB User
    Re: diovan/Valsartan and chest pain /tachycardia

    Quote:
    Originally Posted by kat4show View Post
    Has anyone experienced palpitations, a tachycardia >120 and chest pain from this drug?
    I am [removed] very active and an avid tennis player, and never have had anything at all like this from medication. Within 2 hrs. of taking 160mg and even reducing it to 80mg, this starts. I ended up in the ER after 2 weeks of this. It was intolerable and very frightening.
    I cannot find anywhere, that anyone else has experieinced this, with this class of drugs. Would anyone know if all the ARBs would have the same side effects ? I was also on Toprol XL 200mg but this didn't lower my BP at all.
    i have not taken those .however i get fast heart rate from these type of medications also.im suppose to take them for fast heart rate.however i been in the ER for fast rate they caused.have you tryed time reasled.

     
    Old 08-13-2007, 11:03 PM   #4
    joefine
    Inactive
    (male)
     
    Join Date: Apr 2007
    Location: Tucson, AZ
    Posts: 83
    joefine HB User
    Re: diovan/Valsartan and chest pain /tachycardia

    Yes, palpitations from Diovan. Also back and foot pain and a little cough.

     
    Old 08-14-2007, 03:39 PM   #5
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: diovan/Valsartan and chest pain /tachycardia

    Probably apropos of nothing, I don't get any side effects from Cozaar (losartan.) But we are all different, especially when it comes to allergic reactions.

     
    Old 08-14-2007, 11:11 PM   #6
    joefine
    Inactive
    (male)
     
    Join Date: Apr 2007
    Location: Tucson, AZ
    Posts: 83
    joefine HB User
    Re: diovan/Valsartan and chest pain /tachycardia

    To be honest the back and foot pain could have been caused by something other than the Diovan. I tried Cozaar for three days and then I looked on some discussion forum on the internet and saw people reporting all sorts of nasty side effects so i got scared and stopped taking it. Actually, though, in those 3 days I didn't notice any problems, so perhaps I should have continued. How long have you been taking it for, Vladimir?

    At any rate as of today I'm back on the original BP drug I tried, Diovan, but in a smaller dose, 40 mg.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Breathlessness on Diovan? jgandz High & Low Blood Pressure 3 02-13-2008 09:50 AM
    Valsartan (Diovan) for Blood Pressure flowergirl2day High & Low Blood Pressure 22 06-01-2007 05:18 PM
    Has anyone dropped Diovan and done alright? frank619 High & Low Blood Pressure 110 06-12-2006 07:00 PM
    Vytorin/Diovan Combination ??? don444 High Cholesterol 4 12-18-2004 01:15 PM
    Diovan Results don444 High & Low Blood Pressure 7 12-10-2004 02:38 AM
    Diovan (Valsartan) Hilander Kidney Disorders 0 11-09-2004 07:25 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:36 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!